Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 9, 2005, 8:19 PM EDT for Belknap County, Carroll County, New Hampshire. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2005, 8:19 PM EDT (00:19 UTC)
- Expired
- Jun 9, 2005, 9:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
Counties Belknap County, NH, Carroll County, NH
The radar
The Portland,ME radar (KGYX), 88 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:44 PM EDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 9, 2:44 PM EDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
244 PM EDT THU JUN 9 2005
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
LARGE RIDGE IN THE UPPER ATMOSPHERE WILL BUILD OVER THE AREA TONIGHT
AND FRIDAY. A WEAK FRONTAL BOUNDARY OVER SOUTHERN NEW HAMPSHIRE
WILL LIFT NORTHEAST ACROSS THE GRAY MAINE FORECAST AREA TONIGHT.
SOME SHOWERS AND THUNDERSTORMS WILL RESULT. IN ADDITION WARM
DEWPOINTS OVER THE COLDER OCEAN WILL RESULT IN SEA FOG DEVELOPMENT
TONIGHT. ON FRIDAY QUITE A BIT OF MOISTURE IN THE ATMOSPHERE WILL
RESULT IN CONSIDERABLE CLOUDS AND AGAIN THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS.
&&
.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...BERMUDA HIGH IN
CHARGE THROUGH MON WITH ITS WARM TEMPS AND UNCOMFORTABLE
HUMIDITIES. ALSO CHANCE OF SHOWER/TSTORMS ESPECIALLY DURING
THE AFTERNOONS. GFS LONG RANGE BRINGS DOWN A BACKDOOR COLDFRONT
LATER MONDAY INTO TUESDAY AND COOLS THINGS DOWN A BIT AND DROPS
DEWPOINTS BACK DOWN INTO THE 50S.
&&
.AVIATION...VISUAL FLIGHT RULES EARLY TONIGHT EXCEPT BRIEFLY LOWER
IN THUNDERSTORMS. CONDITIONS WILL LOWER TO MARGINAL VISUAL FLIGHT
RULES IN FOG AND HAZE OVERNIGHT WITH INSTRUMENT FLIGHT RULES IN FOG
NEAR THE COAST. CONDIDTIONS WILL IMPROVE TO GENERALLY VISUAL
FLIGHT RULES BY MIDDAY FRIDAY.
&&
.MARINE...WINDS WILL INCREASE TO SMALL CRAFT CRITERIA ON FRIDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ150-170 FROM NOON FRIDAY TO
7 PM FRIDAY.
&&Hazardous weather outlook, Jun 9, 4:31 AM EDT, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 431 AM EDT THU JUN 9 2005 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-100830- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 431 AM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS TODAY...ESPECIALLY ACROSS SOUTHERN SECTIONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 9, 6:23 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
623 PM EDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG BATH 44.17N 71.97W
06/09/2005 GRAFTON NH LAW ENFORCEMENT
TREES DOWN.
&&
HAYESSpecial weather statement, Jun 9, 7:05 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 705 PM EDT THU JUN 9 2005 NHZ003-005-100104- NORTHERN GRAFTON NH-SOUTHERN GRAFTON NH- INCLUDING THE CITIES OF...BETHLEHEM...LEBANON...LINCOLN... LITTLETON...PLYMOUTH AND WOODSVILLE 705 PM EDT THU JUN 9 2005 ...STRONG THUNDERSTORMS WILL PRODUCE GUSTY WINDS...HAIL AND VERY HEAVY RAINS ACROSS GRAFTON COUNTY... LOOK FOR AN AREA OF STRONG THUNDERSTORMS TO MOVE ACROSS CENTRAL AND SOUTHERN GRAFTON COUNTIES THROUGH 815 PM. AS THESE STORMS PASS LINCOLN...WARREN....WENTWORTH AND RUMNEY...THEY WILL PRODUCE WIND GUSTS TO 45 MPH...MARBLE SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN IS POSSIBLE. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES IN SMALL CREEKS AND STREAMS. HAYES
Special weather statement, Jun 9, 7:23 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 723 PM EDT THU JUN 9 2005 NHZ004-006-100122- NORTHERN CARROLL NH-SOUTHERN CARROLL NH- INCLUDING THE CITIES OF...CONWAY...MOULTONBOROUGH AND OSSIPEE 723 PM EDT THU JUN 9 2005 ...THUNDERSTORMS WITH STRONG WINDS...HAIL AND VERY HEAVY RAIN WILL AFFECT CARROLL COUNTY BETWEEN 730 PM AND 845 PM... AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL CROSS CARROLL COUNTY FROM WEST TO EAST EARLY THIS EVENING. AS THE STRONGEST STORMS AFFECT JACKSON...CONWAY...ALBANY AND MADISON...EXPECT WIND GUSTS TO 45 MPH...MARBLE SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN MAY FALL WITH THESE STORMS. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON SMALL CREEKS AND STREAMS. IF YOU PLAN TO BE OUTSIDE THIS EVENING IN CARROLL COUNTY...BE ON THE ALERT FOR THREATENING WEATHER. HAYES
Special weather statement, Jun 9, 7:35 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 735 PM EDT THU JUN 9 2005 MEZ008-009-100134- CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME- INCLUDING THE CITIES OF...COBURN GORE...EUSTIS...JACKMAN AND RANGELEY 735 PM EDT THU JUN 9 2005 ...THUNDERSTORMS WITH STRONG WINDS...HEAVY RAIN AND HAIL WILL AFFECT PORTIONS OF FRANKLIN AND SOMERSET COUNTIES IN WESTERN MAINE THROUGH 915 PM... AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN FRANKLIN AND CENTRAL SOMERSET COUNTIES EARLY THIS EVENING. AS THE STORMS AFFECT TIM POND...RANGELEY...EUSTIS...JACKMAN AND LONG POND...EXPECT WIND GUSTS TO 45 MPH...MARBLE SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN IS POSSIBLE... AND THIS COULD RESULT IN LOCALIZED FLOODING. IF YOU PLAN TO BE OUTSIDE IN THE MOUNTAINS OF WESTERN MAINE THIS EVENING...BE ON THE ALERT FOR THREATENING WEATHER. HAYES
Local storm report, Jun 9, 7:55 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
755 PM EDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG HANOVER 43.70N 72.29W
06/09/2005 GRAFTON NH LAW ENFORCEMENT
MANY TREES DOWN
&&
HAYESSpecial weather statement, Jun 9, 8:12 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 812 PM EDT THU JUN 9 2005 NHZ009-100211- BELKNAP NH- INCLUDING THE CITIES OF...MEREDITH 812 PM EDT THU JUN 9 2005 ...STRONG THUNDERSTORMS WILL AFFECT BELKNAP COUNTY THROUGH 930 PM... AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL CROSS BELKNAP COUNTY FROM WEST TO EAST EARLY THIS EVENING. AS THE STRONGEST STORMS AFFECT MEREDITH...NEW HAMPTON AND SANBORNTON THROUGH 840 PM...EXPECT WIND GUSTS TO 45 MPH...PEA TO MARBLE SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN MAY FALL. THIS COULD RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES IN SMALL STREAMS AND CREEKS. IF THREATENING WEATHER APPROACHES...SEEK SHELTER IMMEDIATELY. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:59 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 31 min |
| Jun 10, 3:36 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 24 min |
| Jun 10, 4:01 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 17 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.